Kentucky, 2015Flooding in Kentucky, April 15 to 26, 2015
April 15 to 26, 2015 · NWS PAH · 3 events in 3 counties and zones
The Ohio River rose back above flood stage after a series of heavy rainfall events in late March and early April. Showers and thunderstorms were frequent during the first few days of the month ahead of a surface cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Ohio River rose back above flood stage after a series of heavy rainfall events in late March and early April. Showers and thunderstorms were frequent during the first few days of the month ahead of a surface cold front. A warm front brought more rain on the 7th. Rainfall totals averaged one to three inches during the first few days of the month, and another inch or so fell with the warm front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 15, 1:15 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 15, 1:15 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT WED APR 15 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 215 PM CDT WED APR 15 2015
AS A WEAK MID LEVEL WAVE LIFTS ACROSS THE MS VALLEY THIS
EVENING...AMPLE MOISTURE UPSTREAM WILL MAKE ITS WAY NORTHWARD AS
WELL...SPELLING A CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS FOR US.
THIS WILL CONTINUE OVERNIGHT WITH THE INSTABILITY/MOISTURE AXIS
SHIFTING EASTWARD A LITTLE...MAINLY ACROSS THE PENNYRILE OF WKY
EXTENDING NORTHWARD ACROSS SWIN.
IN THE WAKE OF THIS WAVE DEPARTING TMRW MORNING...A TELECONNECTED
RIDGE FORMS/MOVES IN AND GIVES A DRY START TO THURSDAY. IT'S IN
RESPONSE TO THE DIGGING TROF OF LOW PRESSURE CROSS THE ROCKIES AND
HEADING INTO THE PLAINS STATES. THE BACKED/BUCKLED UPPER FLOW
BECOMES SWLY AND AS SUCH...GETS A WET TONGUE INTERACTION WITH THE
SRN STREAM...WHICH WILL ADVECT OUR NEXT CHANCE OF RAIN IN AS WE HEAD
INTO LATE THURSDAY NIGHT-FRIDAY. THE MOISTURE WILL RIDE INTO/OVERTOP
THE UPPER RIDGE...AND RESULT IN SMALLISH POPS UNTIL THE MAIN LOW CAN
EJECT. SO...WHILE THE END OF THE WEEK LOOKS TO HAVE A CHANCE OF
PCPN...IT DOES NOT YET COME TOGETHER TO SPELL A SIGNIFICANTLY
CONTINUOUS WET WEATHER FORECAST UNTIL INTO THE WEEKEND.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 215 PM CDT WED APR 15 2015
AT THE BEGINNING OF THE LONG TERM PERIOD SOUTHERLY FLOW IN THE LOWER
TROPOSPHERE IS FORECAST TO ADVECT DEEPER MOISTURE INTO THE LOWER
OHIO VALLEY AS A RESULT OF A CLOSED H5 LOW LIFTING NORTHEAST OUT OF
THE FOUR CORNERS AREA.
PRECIPITATION CHANCES ARE EXPECTED THROUGH MONDAY WITH THIS FEATURE.
THE BEST CHANCES IN THIS PERIOD SHOULD BE SATURDAY AND SATURDAY
NIGHT AS A LOBE OF ENERGY ROTATING AROUND THE SOUTH END OF THE LOW
INDUCES A SURFACE LOW THAT TRACKS NORTHEAST ACROSS OUR CWA. THE
COMBINATION OF UPPER LEVEL ENERGY...DEEP MOISTURE...AND THE SURFACE
LOW SHOULD GENERATE WIDESPREAD PRECIPITATION ACROSS OUR CWA BOTH
PERIODS.
PRECIPITATION CHANCES SUNDAY...SUNDAY NIGHT...AND MONDAY WILL SLOWLY
DIMINISH FROM THE WEST AS THE UPPER ENERGY...MOISTURE...ETC MOVE
EAST OF THE AREA. PRECIPITATION CHANCES ON MONDAY ARE UP IN THE AIR
AT THIS TIME DUE TO MODEL DISPARITY. BOTH THE GFS AND ECMWF HAVE
PRECIPITATION OUT OF ALL BUT THE FAR EASTERN SECTIONS OF OUR CWA ON
MONDAY BUT THE CANADIAN HOLDS IF BACK FARTHER WEST SO KINDA WENT
WITH A COMPROMISE.
HIGH PRESSURE AND ZONAL FLOW ALOFT SHOULD KEEP THE REGION DRY FROM
MONDAY NIGHT THROUGH TUESDAY NIGHT. TUESDAY NIGHT THE GFS BRINGS A
FRONT ACROSS THE AREA WITH LIMITED MOISTURE AND A SMATTERING OF QPF
(<=.01) WHILE THE ECMWF HOLDS THE AFOREMENTIONED HIGH PRESURE OVER
THE REGION A BIT LONGER...SO DECIDED TO KEEP DRY FOR THE MOMENT.
IT LOOKS LIKE SMALL PRECIPITATION CHANCES WILL CREEP BACK INTO THE
NORTHWESTERN SECTIONS OF OUR CWA ON WEDNESDAY WITH WARM
FRONTOGENESIS WORKING EASTWARD INTO OUR AREA ALONG WITH A POCKET OF
MOISTURE.
TEMPERATURES SHOULD BE AT OR ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
ISSUED AT 215 PM CDT WED APR 15 2015
MVFR CIGS THIS PM MAY OCCASIONALLY SCATTERED TO VFR...BUT WILL RIDE
THE MVFR AVERAGE FOR THE RULE. IFR CIGS LOCATED IN DEPPER MOISTURE
OVER AR/WRN MO MAY ADVECT NORTHWARD INTO OUR AREA LATER TONIGHT...AS
RAIN CHANCES APPEAR. MVFR VSBYS RESTRICTIONS IN LIGHT SHOWERS WILL
ACCOMPANY THIS...LASTING THRU THE NIGHT AND INTO THE PLANNING
PERIOD. IT SHOULD NOT BE CONTINUOUS PER SE...SO WE'LL
ALTERNATE BETWEEN CONDTIONAL AND VICINITY WORDING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM/AVIATION...DH
LONG TERM/FIRE WX...JP
Hazardous weather outlook, Apr 15, 2:29 AM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
329 AM CDT WED APR 15 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
329 AM CDT WED APR 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A SMALL CHANCE OF THUNDERSTORMS OVER WEST KENTUCKY LATE THIS
AFTERNOON WILL SPREAD NORTHWEST TO COVER THE ENTIRE REGION
TONIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE
PRIMARY CONCERNS.
SEVERAL POINTS ALONG THE OHIO AND WABASH RIVERS...AS WELL AS SOME
OF THEIR TRIBUTARIES...WILL REMAIN IN FLOOD. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CHANCES OF THUNDERSTORMS ARE FORECAST FOR PORTIONS OF THE REGION
OFF AN ON FROM THURSDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL BE THE PRIMARY CONCERNS.
SEVERAL POINTS ALONG THE OHIO AND WABASH RIVERS...AS WELL AS SOME
OF THEIR TRIBUTARIES...WILL REMAIN IN FLOOD. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SMITH/DRS
Flood, Daviess
- When
- April 15, 5:00 PM CST to April 21, 6:00 AM CST
- Where
- Daviess County, Owensboro to 1.6 mi N of Doyle
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.770, -87.120
Minor flooding occurred along the Ohio River. Some low-lying bottomlands were inundated.
Flood, McCracken
- When
- April 17, 7:00 PM CST to April 26, 10:00 PM CST
- Where
- McCracken County, 2.05 mi NNW of Cecil to 1.85 mi N of Cecil
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.129, -88.680
Minor flooding occurred along the Ohio River. Low-lying woods and fields near the river were inundated. Portions of a riverside park in downtown Paducah were flooded.
Flood, Livingston
- When
- April 19, 10:00 PM CST to April 24, 9:00 PM CST
- Where
- Livingston County, Smithland to 1.39 mi N of Birdsville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.130, -88.400
Minor flooding occurred along the Ohio River. Low-lying woods and bottomland fields were inundated. A private campground at Birdsville was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Colorado, April 15 to 18, 201514 events
- High Surf in Hawaii, April 15 to 16, 201511 events
- Hail and Damaging Winds in Louisiana, April 15, 20152.75 in hail · 10 events
- Flash Flood and Hail in Tennessee, April 15 to 16, 20151.75 in hail · 8 events
- Flash Flooding and Hail in Mississippi, April 15, 20151 in hail · 6 events
- Hail and Damaging Wind in Kansas, April 15, 20151.25 in hail · 6 events
- Hail in Nebraska, April 15 to 18, 20151.25 in hail · 5 events
- Winter Storm in Wyoming, April 15 to 16, 20154 events
- Damaging Winds in South Carolina, April 15, 2015$500 · 50 kt wind · 4 events
- Heavy Snow in Utah, April 15 to 18, 20153 events
- Hail and Damaging Winds in Tennessee, April 15, 2015$7,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in Texas, April 15, 20151.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566059, 566062, 566060.